Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 59, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 2024, 12:42 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2024, 12:42 PM MST (19:42 UTC)
- Expired
- Aug 22, 2024, 3:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 92 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WGUS55 KVEF 221942
FFWVEF
AZC015-222245-
/O.NEW.KVEF.FF.W.0059.240822T1942Z-240822T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1242 PM PDT Thu Aug 22 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Mohave County in northwestern Arizona...
* Until 345 PM MST.
* At 1242 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Mt Trumbull Loop Road south of Pipe Spring National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3683 11271 3678 11270 3669 11275 3664 11298
3665 11309 3680 11307 3683 11293 3684 11285
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
235
WGUS75 KVEF 222050
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
150 PM PDT Thu Aug 22 2024
AZC015-222245-
/O.CON.KVEF.FF.W.0059.000000T0000Z-240822T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
150 PM MST Thu Aug 22 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST THIS
AFTERNOON FOR NORTHEASTERN MOHAVE COUNTY...
At 150 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Mt Trumbull Loop Road south of Pipe Spring National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3683 11271 3678 11270 3669 11275 3664 11298
3665 11309 3680 11307 3683 11293 3684 11285
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz457
WGUS75 KVEF 222241
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
341 PM PDT Thu Aug 22 2024
AZC015-222251-
/O.EXP.KVEF.FF.W.0059.000000T0000Z-240822T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
341 PM MST Thu Aug 22 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MST THIS AFTERNOON FOR
NORTHEASTERN MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM MST Thursday for a
portion of northwest Arizona.
&&
LAT...LON 3665 11309 3680 11307 3683 11293 3684 11285
3683 11271 3678 11270 3669 11275 3664 11298
$$
SMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 9:16 AM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 22, 9:16 AM MST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 916 AM PDT Thu Aug 22 2024 .SYNOPSIS...Thunderstorms will continue across northwest Arizona and nearby portions of southern Nevada before a strong trough moves over the western states and dries out the region on Friday. This trough will also help to cool temperatures to below-average readings by this weekend. Meanwhile, gusty afternoon southwest winds will occur through Friday, increasing the danger of fires across the southern Great Basin. Temperatures will rebound to above-normal levels by early next week. && .UPDATE...Thunderstorm activity over the Arizona Strip will diminish mid-morning today. After a short break, the deep moisture in place across Mohave County will allow for regeneration of thunderstorms during the late morning/early afternoon hours. The greatest concern for hazardous weather remains across the Arizona Strip where there is a Flash Flood Watch remains in place. && .PREV DISCUSSION...213 AM PDT Thu Aug 22 2024 .SHORT TERM...Today through Friday. Nocturnal thunderstorms developing along a very tight moisture gradient near the border of southern Nevada and northwest Arizona are a sign of an active day of convection in store as heating combines with broad ascent associated with the upper-level jet oriented over southern Nevada and southwest Utah. The moisture gradient was evident in the surface dew point observations in the Las Vegas with readings in the lower 20s on the west side of the Valley and in the upper 50s on the east side around 1 AM this morning. The SPC Mesoanalysis page shows a tongue of precipitable water values of 1.25-1.50 inches over Mohave County and the 1.25 contour straddling the Clark/Mohave border. Isolated thunderstorms will be possible through the day near this moisture gradient, but the most numerous storms will be over northern Mohave County, especially from Littlefield to Colorado City and Pipe Spring, where the Flash Flood Watch remains in effect until 11 PM this evening. Dry southwest flow will eventually spread over northwest Arizona late tonight and Friday and scour out the moisture and reduce the potential for thunderstorms. Gusty south-southwest winds today will mainly lead to increasing critical fire weather conditions across most of southern Nevada which is covered by the Red Flag Warning going into effect at 10 AM and persisting through Friday evening. Winds will likely be a little stronger Friday with better potential for widespread gusts over 40 mph across southern/central Nye and Lincoln counties. Temperatures will continue their downward trend with highs lowering a few degrees each day and likely staying under 100 degrees in Las Vegas by Friday. .LONG TERM...Saturday through next Thursday. The axis of the deep trough moving over the western states is forecast to be centered over northwest Nevada Saturday afternoon then it slowly lift over Idaho and the Northern Intermountain Region Sunday. This will keep gusts of 20-30 mph over over southern Nevada and northwest Arizona on Saturday followed by generally light winds Sunday with high temperatures several degrees below normal which translates to the mid 90s for Las Vegas. The will be followed by weak zonal flow then a broad area of high pressure over the Desert Southwest through much of next week. Temperatures will gradually rebound to around 105 in Las Vegas early next week. There is no clear signal for a return of monsoonal moisture though some could sneak back into Mohave County by the middle of next week. && .LONG TERM...Saturday through next Thursday. The axis of the deep trough moving over the western states is forecast to be centered over northwest Nevada Saturday afternoon then it slowly lift over Idaho and the Northern Intermountain Region Sunday. This will keep gusts of 20-30 mph over over southern Nevada and northwest Arizona on Saturday followed by generally light winds Sunday with high temperatures several degrees below normal which translates to the mid 90s for Las Vegas. The will be followed by weak zonal flow then a broad area of high pressure over the Desert Southwest through much of next week. Temperatures will gradually rebound to around 105 in Las Vegas early next week. There is no clear signal for a return of monsoonal moisture though some could sneak back into Mohave County by the middle of next week. && .AVIATION...For Harry Reid...South winds will continue through the early morning, though direction may vary from 200 degrees to 160 degrees. Increasing south-southwest winds are expected after 18Z. Wind speeds over 10KT and gusts over 20KT likely (90%+ chance). Winds will be slightly stronger than yesterday and there is a 50% chance for gusts over 25KT. Winds will diminish after sunset with gusts ending however wind speeds will remain around 10KT through much of the night into Friday morning. Expecting similar but slightly stronger wind patterns Friday with south-southwest winds picking up mid-morning and gusting to 20KT in the morning before increasing to gusts 25-30KT Friday afternoon. There is an increasing chance for isolated thunderstorms to develop in the valley this afternoon. While the risk for thunderstorm impacts at the terminals is low (about 30% probability), hit and miss convection will be around the area from 20Z through 03Z. Any thunderstorms today could produce heavy rain, lightning, sudden gusty winds, and CIGs below 10kft. Convection will diminish after sunset and convection Friday will be more limited and focused further east than today. For the rest of southern Nevada, northwest Arizona and southeast California...Similar to the last few days- gusty south to southwest winds will develop late this morning and early afternoon across the region. Winds will be a bit stronger today with widespread gusts 20- 30KT expected. KBIH will favor the southeast with gusts gust over 25KT likely (70%+ chance). KDAG will see gusty southwest winds developing after 22Z. Winds will diminish after sunset with typical diurnal wind trends expected in most locations. Isolated to scattered thunderstorms are expected through eastern portions of Clark and Lincoln counties into western Arizona. Ongoing isolated convection will increase in coverage after 20Z this afternoon with the highest coverage and risk for thunderstorm impacts expected in northwest Arizona into southwest Utah. Storms today could produce heavy rain, sudden gusty winds, lightning, and CIGs to 8000ft. COnvection will wane after sunset tonight. Clear skies are expected at KBIH and KDAG, while sites farther east will see SCT-BKN clouds around 10-15kft, especially with any convection that develops. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Adair AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:21 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 21, 5:32 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 22, 11:35 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Aug 22, 11:52 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 38 min |
| Aug 22, 12:16 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 22, 12:30 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 45 min |
| Aug 22, 3:52 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.